What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 8, 1:33 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 8, 1:33 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
233 PM EDT Wed Jun 8 2022
.NEAR TERM [Through Tonight]...
Initially dry southwesterly flow in the morning will have fully
transitioned into a more moist westerly flow by the end of today
as the influence of high pressure from out of the west lessens and
a cold front advances towards the region from out of the north.
This will lead to increased likelihoods for showers and storms to
form in the afternoon occurring primarily over inland areas along
the diurnal sea breeze boundaries and areas of convergence, with
convection becoming further enhanced by a weak upper level trough
crossing over the forecast area today. Showers and storms will
dissipate tonight with lingering late evening convection clearing
from coastal areas by midnight. High temperatures today will be in
the lower to mid 90s for inland areas. Apparent "feels like"
temperatures will reach up to about 100 degrees in some areas,
with overnight low temps dropping down into the lower 70s over
inland areas and in the mid 70s for locations along the coast.
.SHORT TERM [Thursday Through Friday Night]...
A weak frontal boundary from out of the north will settle in over
the region by the end of the week as the moist westerly prevailing
flow continues to move through ahead of it, bringing PWAT values
in excess of 2 inches through the forecast area. This moist flow
coupled with an upper level trough dragging across the eastern US
will lead to more widespread showers and storms with a marginal
likelihood for severe storms developing on Thursday with the
inland areas of northeast Florida being the most likely to be
affected on Thursday. Convective activity will continue on into
Friday as instability ahead of the stalling frontal boundary
persists through the end of the week. Daily max temperatures are
expected to peak on Thursday with high temps reaching into the
mid-upper 90s, with heat index values reaching upwards of 100-105
degrees.
.LONG TERM [Saturday Through Wednesday]...
Upper level short waves will move through the region as weak
frontal boundary from out of the northwest settles in over the
forecast area. Abundant showers and thunderstorms are anticipated
for the weekend with conditions becoming more stable early next
week as high pressure ridging in the upper levels extends out
across the forecast area. Diurnal bouts of convection are still
anticipated during this period with the pattern of showers and
storms forming primarily over inland areas to the south of the
frontal boundary. High temperatures will dip slightly over the
weekend, however still remaining at or slightly above the seasonal
average, before rising back into the mid-upper 90s next week.
&&
.AVIATION...
[Through 18Z Thursday]
Sct-broken cumulus developed rapidly this morning and we expect
isolated to scattered showers and storms to fire off in the next
few hours, with the highest chances (~scattered coverage) across
inland northeast FL. Strongest storm activity will be capable of
gusty winds and at least MVFR conditions. Isolated to scattered
storms in the evening will gradually fade by midnight. Winds will
be easterly along the coastal TAFs rest of the aftn and early
evening, but inland TAFs at JAX, VQQ, and GNV more varied wind
directions. Winds will become predominantly westerly at about
8-12G18kt on Thursday near and after 12Z. Another chance of
showers and storms on Thursday, but probably more likely after
16Z.
&&
.MARINE...
High pressure off the mid-Atlantic coast shifts eastward further
into the Atlantic through Thursday as a surface trough develops
over the southeast states. This will increase the chance of
afternoon and evening thunderstorms around the nearshore coastal
waters through Thursday. A weak cool front moves into the coastal
waters on Friday and lingers over the area through the weekend
bringing an increase in showers and thunderstorms.
Rip Currents: High Risk for NE Florida beaches through this
evening, returning to Moderate Risk through Thursday. Moderate
Risk for SE Georgia beaches through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 91 69 93 69 / 20 40 30 20 20
SSI 76 93 75 91 76 / 20 40 30 20 20
JAX 74 95 73 93 73 / 20 50 40 40 20
SGJ 74 93 74 91 74 / 20 40 40 50 20
GNV 72 93 71 91 70 / 20 50 40 70 30
OCF 72 92 73 90 73 / 20 40 50 80 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
Flagler-Coastal St. Johns.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Jun 8, 12:16 PM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
116 PM EDT Wed Jun 8 2022
FLZ340-081745-
Western Marion FL-
116 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southwestern Marion
County through 145 PM EDT...
At 116 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates. This storm was nearly stationary.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rainbow Lakes Estates and Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2902 8240 2902 8242 2903 8244 2905 8247
2905 8249 2904 8250 2904 8253 2905 8254
2912 8254 2919 8246 2902 8233 2900 8238
TIME...MOT...LOC 1716Z 186DEG 3KT 2907 8246
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 8, 12:53 PM EST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
153 PM EDT Wed Jun 8 2022
FLZ340-081830-
Western Marion FL-
153 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of west central Marion
County through 230 PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rainbow Lakes Estates, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rainbow Lakes Estates and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2909 8254 2921 8254 2922 8241 2929 8240
2925 8240 2905 8243
TIME...MOT...LOC 1753Z 187DEG 5KT 2917 8247
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 8, 2:13 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
313 PM EDT Wed Jun 8 2022
FLZ136-236-081945-
Eastern Alachua FL-Western Alachua FL-
313 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Alachua
County through 345 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm near
University Of Florida, or 9 miles south of Gainesville, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Gainesville, University Of Florida, Gainesville Airport and Newnans
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2949 8237 2953 8247 2975 8241 2973 8228
2961 8222
TIME...MOT...LOC 1913Z 222DEG 6KT 2955 8238
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Jun 8, 2:50 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
350 PM EDT Wed Jun 8 2022
FLZ136-236-082030-
Eastern Alachua FL-Western Alachua FL-
350 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Alachua
County through 430 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gainesville Airport, or near Gainesville, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Gainesville, University Of Florida, Gainesville Airport and Newnans
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2954 8235 2960 8246 2977 8236 2976 8221
2965 8220
TIME...MOT...LOC 1950Z 219DEG 8KT 2969 8229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Jun 8, 3:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
413 PM EDT Wed Jun 8 2022
GAZ154-082045-
Coastal Glynn GA-
413 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of east central Glynn
County through 445 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Country Club Estates, or near
St. Simons Island. This storm was nearly stationary.
HAZARD...Landspouts, winds in excess of 40 mph, minor flooding due
to heavy rainfall, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
St. Simons Island, Dock Junction, Country Club Estates and Sea
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3115 8134 3119 8151 3131 8143 3128 8139
3129 8139 3128 8138 3130 8137 3130 8134
3131 8134 3130 8133 3128 8132 3129 8126
3126 8122
TIME...MOT...LOC 2013Z 316DEG 1KT 3125 8142
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HESSLocal storm report, Jun 8, 3:17 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 1 NW GAINESVILLE AIRPOR 29.70N 82.28W
06/08/2022 M41 MPH ALACHUA FL ASOS
ASOS STATION KGNV GAINESVILLE.
&&
PK